Help for my son

New members can only post here until they introduce themselves
kaj04
Posts: 1
Joined: Mon May 02, 2022 3:46 pm
Contact:

Help for my son

Unread post by kaj04 »

Hello, I am looking for some information in order to help my 17 year old son. He is experiencing complete loss of libido and ED issues. Problems started with reduction in libido and erection issues while taking citalopram which he was on for about 5 months. Previously, he was on Zoloft for about 4 years, once it stopped working, he tried Prozac, Lexapro, and Luvox-each gave him side effects (including sexual ones) that he was uncomfortable with so doctor had us changing every couple of months. Once on Citalopram, he had a good reaction in terms of reducing his anxiety/OCD (reason for meds) and sexual issues were present but not too bad for a while, After a couple of months, he felt sexual side effects were worsening. Doctor had him wean off Strattera (which he had been taking for even longer than the zoloft) and add wellbutrin. Things continued to deteriorate and once he told me he never had morning erections anymore or any spontaneous erections, we saw GP who tested testosterone and it was high normal. So, decided to stop the citalopram. Between the time he started tapering down the dose (was only on 20mg) and when he went completely off-about 10 days-all of his sexual function bottomed out. He says he has no libido, can only achieve a very weak erection and only with a lot of effort. It has only been 4 weeks, doctor says we should give it a couple of months before worrying that it is a long term issue or related to something else besides the SSRI. The thing is, he is 17 and this seems like a lifetime to him. Is it too early to worry? I cannot seem to find anything online that says it took 1-2-3 months for sexual function to return. I am hoping that's because those people are not motivated to seek out/share information. Also, does anyone have know anything about how this effects younger people like him? Im also hopeful that due to his age, his natural healing ability will be higher and he won't have such a long recovery time. if anyone has experience or knowledge about people experiencing these symptoms but only for a short time, please let me know. Or any suggestions on supplements, etc that could help speed recovery, I would appreciate it so much.
User avatar
anacleta
Posts: 561
Joined: Fri Jan 23, 2015 5:47 am
Contact:

Re: Help for my son

Unread post by anacleta »

although researchers talk about at least 3 to 6 months post-suspension before one can talk about pssd, in my opinion this means very little.

1 month without restoration of sexual function and without verifiable hormonal imbalances is already "atypical" according to the concept that "the drug is outside your body" and therefore "cannot be the cause of your problems". common sexual side effects are reversible to the extent that people taking ssri/snri sometimes use the strategy of the "drug-free weekend", i.e. if they do not take the drug for 1-2 days they will already have recovered sexual function.
This thing about not finding stories of recovery after 1-2-3 months took me back to my early pssd days. i was looking for exactly the same thing as the months went on.
It didn't end well for me, but I can say that over the years I have read several testimonies of young people who recovered their sexual functionality after several months/years.

maybe keeping the organ flushed with cialis could also help limit possible fibrotic formation (it has been seen that a considerable number of guys with pssd and erectile dysfunction have this kind of problem) https://www.auajournals.org/doi/abs/10. ... 000964.015
GIXXER
Posts: 622
Joined: Mon Apr 25, 2016 4:29 pm
Contact:

Re: Help for my son

Unread post by GIXXER »

Dam I couldn't imagine going through this at 17. Best advice I can give is take life day by day, sometimes minute by minute, and hope for a full recovery.
6-Eggs!
Posts: 34
Joined: Sat Mar 12, 2022 6:38 am
Contact:

Re: Help for my son

Unread post by 6-Eggs! »

Quite interesting that this can also happen to someone that young, especially when the brain is still quite plastic.

I remember I was put on aropax for about 6 months when 14. I think I do recall a reduction in sexual interest while on it, maybe? But all my other teen years post ssri I was hyper-sexual, aropax is considered one of if not the most potent ssri there is. Even when I had unexplained acute pituitary shutdown at the age of 19 which caused complete loss of testosterone and low thyroid. I didn't start HRT until 22 and by 23 I was fully recovered and no longer needed HRT, I went hyper sexual after and stayed like that and my T levels are still as high as then and I am 35 now.

As above, time is the best and keeping drug free and with some luck he will see recovery over time. Having so many different drugs would not have helped.

I was trialing probably 10+ ssri/snsi/nri over 2 years in 2014-2015 and although I am not sure if it was from them or the original depression ( which is what caused severe sexual dysfunction for me in the first place) that slowed/worsened my sexual recovery. It took a few years for it to get really good again and the stupid shrink thought it would be a good idea to put me on an antipsychotic becasue the MAOI I was taking was only working semi effective and completely messed me up in a similar way to many of the people on here.
IHateProzac
Posts: 214
Joined: Wed Jan 28, 2015 7:37 am
Contact:

Re: Help for my son

Unread post by IHateProzac »

First thing first, and as hard as it sounds, your son needs to accept his condition as the 'new normal.' Being depressed & anxious about this will only make things worse for him. Perhaps, he should consult an endocrinologist and a neurologist as well. I doubt they'll be of much help and it is highly probable that all of the blood tests prescribed by them would return normal results, but there is nothing wrong with having proper checkups to rule out everything. If he is indeed suffering from PSSD, which I believe he is, he needs to work not on the treatment but on the management of his symptoms, which then may or may not lead him to complete or partial cure but will help him adjust and coup with the symptoms. Given his age perhaps avoiding experiments would be a good idea. Abstaining from various supplements for now and readjusting SSRI/AD to low doses might be the first step, IMO.
Post Reply

Who is online

Users browsing this forum: No registered users and 1 guest